MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII LONG I/M ROD 16 INCH; PROSTHESIS,K, PALL/FMRTIBIAL,SMI-CTRD, UCMNTD, PRS, COAD, POLYM/METAL/POLYM

SMITH & NEPHEW, INC. GII LONG I/M ROD 16 INCH; PROSTHESIS,K, PALL/FMRTIBIAL,SMI-CTRD, UCMNTD, PRS, COAD, POLYM/METAL/POLYM
Catalog Number 71440004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the rod was broken.The instrument broke inside the patient.S&n backup device available and the procedure was delayed less than 30 minutes due to this incident.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is heavily worn with many nicks, gouges and burrs on the cutting edges.The device was manufactured in 2001 and exhibits signs of extensive wear/usage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Credit will be issued for the device.

Brand Name
GII LONG I/M ROD 16 INCH
Common Device Name
PROSTHESIS,K, PALL/FMRTIBIAL,SMI-CTRD, UCMNTD, PRS, COAD, POLYM/METAL/POLYM
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8293014
Report Number1020279-2019-00357
Device Sequence Number1598235
Product Code MBH
UDI-Device Identifier03596010213723
UDI-Public03596010213723
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71440004
Device Lot Number01EM04238
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1